Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedies for prostate swelling while on Finasteride

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Wed, 5 Apr 2017 in Urinary and Bladder Problems
Question: Hi Thanks
I am taking finasteride to reduce prostate swelling I have been taking it for about 2.5 months now and my skin is very itchy at nights and now sometimes during the day. How can I deal with this?
XXXXXXX
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Supportive care, discontinue finasteride, antihistamine and BPH management

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Use of finasteride may cause hypersensitivity and itching and rash in very rare case 5 in every one thousand cases. Take some benadryl and discontinue finasteride for a while and see if it helps. If it subsides then it was drug side effect, if not then other dermatological correlations should be considered. For BPH , consult your doctor for other possible management options and see if finasteride is the cause of this itch. They can put all other management options on the table including medicine , minimal invasive surgeries and extensive surgeries depending on the extent of BPH.

For now discontinuing finasteride after approval of your doctor and antihistamines for the itch will help.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 13 hours later


Dr Thanks for your reply. I have stopped this medication in the past because it was given for just a month and I did experience the itching then and now that I have been taking it again for a longer period it has restarted and there was some foot swelling sometimes.

Can you please give me some general info on minimal invasive surgery and the success and risk of this option?

Thanks
doctor
Answered by Dr. Shafi Ullah Khan 32 minutes later
Brief Answer:
Minimal invasive options mentioned, finasteride should be stopped

Detailed Answer:
Thank you for getting back to me

For benign prostatic hyperplasia , there are different minimal invasive surgeries introduced and can be tried before elective more invasive ones. Transurethral incision of prostate TUIP, laser treatment ( holmium, thulium, greenlight ), transurethral needle ablation TUNA, high intensity ultrasonographic energy therapy, prostatic stents, laparoscopic prostatectomies, prostate artery embolization by an interventional radiologist , implanted devices to relieve prostate obstruction ( urolift) etc are some of the minimal invasive treatment options for BPH. Let your urologist decide what is best for you, discuss these options with them.

As far as finasteride is concerned, then discontinuing it would be wise as you have previous history with its use.

I hope it helps.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Prostatic hyperplasia

doctor1 MD

I have an enlarged prostate and with a PSA of 11.6. I had a biopsy a year ago (showed no cancer) and has a recent one this month (inconclusive) due to swollen prostate. The doctor said I have to wait for 6 months inorder for the swelling to subside. He gave antibiotic, Cifromax, but the prescription says that tendon problems could be the side effect, which I am having right now. I had been in this antibiotic since July 2013 on and off. I need to find out who is the best urologist here in Salt Lake and Layton area.

doctor1 MD

Hi my father had turp operation for enlarged prostate in de ember 2010 after having been catheterised for 15 weeks with retention. 3months later after operation he is still urinating every hour day and night and has ad continual bladder infection and antibiotics. Is this normal for him to feel so so ill after operation or does he need help?

doctor1 MD

hi ....do the eggs increase the frequent urination?..if not then what kind of food increase it,,,what kind of drugs is good for frequent urination and prostatic hyperplasia ....im 54 years old ,173 cm,60 kgm,i suffer from frequent urination and prostatic hyperplasia .

doctor1 MD

I am 62 yrs. old Male. Last night and this morning about 4-5 times I have found Blood stains in my Urine (cloudy & dark red color at the beginning and the end). When I pass Urine, at the beginning and the end I have a burning sensation (not severe) which goes away after few minutes. The tendancy to urinate again remains.



I am under treatment for enlarged prostate for the past 3 years, starting with 2mg Terazosin Tablets, which now increased to 3 mg for the past 6 months which controls well the frequency of my urination.



Recently, about 2 weeks back I had severe burning sensation when passing urine,along with body pain, fever etc. and when consulted with a GP , he told me that it might be UTI and prescribed for: Pyridium + paracetamol + ponstan250mg + Famotidine 20 mg for 3 days) + Augmentin 375 gms (20 tablets) for 5 days . For the past 1 week I was alright.



Except blood stain & slight burning , I do not have any other symptoms right now.



I would be very grateful for valued advice..



Thanks & Rgds

Geo

doctor1 MD

Every time I woke up last night I had an erection. After waking it wold go down in a few minutes. I have to get up every 2 hours to uninate due to BPH . Is ther something wrong?

doctor1 MD

hI, i AM A 75 YEAR OLD MALE WHO HAS BATTLE Prostitus most of my life. I have gone through Cipro ... until it stopped working, and Cephalxin which does not work anymore. We are now trying Finastride which in 3 weeks has done nothing. AT night I get...

doctor1 MD

I am taking Flomax but it is causing ED & not being able to have an orgasm with someone. Is there an alternative medication that would not have the same effect? Thanks